Back to all discussions

What can be the cause of it be, as it can't be hormonal

Hi, I had Migraines since very young, I reckon around 6 years of age. In 2013 a gynecologist reckoned that my migraines were due to hormones... I had a hysterectomy that same year in June. During the procedure I had a stroke, fortunately recovered well... I did not have any more migraines after that, only cluster headaches now and then. Now all of a sudden it's back! Two in one month... I don't know if this is normal or not?

  1. My migraine is genetic - it runs in my family. Hormones are one TRIGGER for migraine, not cause. I know seeing a neurologist has helped me find medications that help lessen my migraines and fight the pain of attacks. Finding a doctor whose specialty is migraines is helpful to guide you to what works for you.

    1. Thanx, unfortunately we stay in an extremely small town now, and the nearest neurologists, headache specialists are more than 3 hours drive away... I had 3 brain scans to date in my life, and they picked up nothing unusual on it... Obviously after the stroke I had there is now this showing on the scan. 😀 I will try and search for a good neurologist in the new year, and definitely give him/her a visit. Thank you for the advice.

  2. Migraine disease is a genetic disorder and hormones can be one trigger for them but usually are not the only factor. Unfortunately, even after you have a hysterectomy, you can still continue to have migraines. I have a friend whose migraines did not improve after the procedure. I would make sure you are under the care of a good headache specialist, and try to identify other common migraine triggers to see what else could be going on. And, I'm so sorry the hysterectomy didn't work. I know it sucks when we're hoping something will provide relief and it does not work out the way we hoped.

    1. Thank you, I do appreciate your reply. Migraine is also running in my family... It was just so nice to be Migraine free for a while. The sudden appearance of it just caught me by surprise. I reckon stress can also be a trigger, as I'm going through a rather tough period in this stage of my life.

  3. I hardly ever have one if it’s not PMDD-related. I have an HMO, & can’t see any headache/migraine specialists. It’s getting ridiculous! I have a neurologist, since I have Spina Bifida and need one for that anyway. But he doesn’t really do or suggest much. The stroke thing makes me nervous because of symptoms I’ve had in the past. I’m sorry you had one! I’m adopted, but the family I did find don’t have migraines. I don’t know about my biological father’s side of the family. I started getting them in I think college? Only occasionally…but everything about my period has always been difficult since I started. Some meds mess w/my SB & vice versa. *sigh*

    1. I feel you when you talk about difficult periods, I had them also until the Hysterectomy... Maybe you can try Magnesium Transdermal Spray, it's all natural and who knows, it might not interfere with your SB. Always remember to K.T.F. (Keep The Faith) 😀

    2. My cousin had migraines and she then later had endometriosis, so she ended up having a lot removed. She still gets a Botox injection every so often but she has been pretty much migraine-free since her surgery. But it’s weird how it will help some people and not others; it actually makes some worse. So I just keep trying to deal since there are meds I cannot take & they removed one of the two I can! (Prodrin) I use the Migraine Buddy app, & I also get migraines when the barometric pressure is “off”—weather, flying, & driving up into the mountains. I’ve also noticed that when sedated for a procedure or surgery, I get one! I don’t know what part of that is the trigger, though. I have been seeing people’s experiences with the CGRPs on there, too. We are basically the last of the trial period. One member’s headache specialist neurologist took her off Aimovig, due to her side effects. That entire office of doctors like hers removed their patients from it & wont prescribe it now. She reported her symptoms to the FDA, &asked others to do so if they had any. I’ve seen ppl come off Emgality because of horrible side effects—mostly digestive. I hope ppl will report them so they can work on them and people can then be able to take them! I first saw constipation on there; they changed the TV commercial warnings about it to include that side effect. But it gets really severe and people are taking laxatives! These were supposed to be so great. I feel bad for people who have been taking them & now they’re disappointed. 🙁
      I definitely will keep the faith! It’s my best hope! Blessings to you & all!

or create an account to reply.